Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

What's a high dose/mixture?

KarenAnnKKarenAnn Posts: 10
edited 06/11/2012 - 9:02 AM in Pain Medications
Had an MRI this afternoon with max sedation and was given a total of 300 mg Fentanyl, 2 mg Versed, and 2 mg Dilaudid within about an hour and a half. Is this a high amount? The Fentanyl and Dilaudid they had me on after my MRI were piggybacked at every 5 minutes. 50 mg Fentanyl then 5 minutes later 1 mg Dilaudid. I stopped them when I started getting really nauseaous and still didn't get any relief from the pain. They kept offering until I started getting sick and they had to keep handing me fresh vomit bags. This was after a nausea patch being placed behind my ear an hour before sedation, Zofran during max sedation and recovery for a total of four times. Twice when I was still out because my body was showing signs of nausea.

I am curious what it takes for you, as a chronic pain patient to get you enough relief that your body stays still for a bit? I don't know if they got the MRI done or not because they kept having to give me pain meds while I was under max sedation because my body wouldn't stay still with the spinal compression/pain.

Thanks in advancde for your replies! I'm just tryin to figure out if my body is as odd as I think with the pain meds. lol


  • Is phenergan, versed, and Demerol. You may recognize this as the Conscious sedation trio?? The phenergan puts me out like a light when mixed with the Demerol, so they can get done whatever they need to. And the versed means I don't remember if it hurt anyway. The only after effects is feeling like I got hit by a Mack truck for the next three days (gee thanks a lot Fibro) and that's a result of being made to lay on that bed of nails you have to lay on to get an MRI, okay well it's not really a bed of nails but that certainly what it feels like...torture. Also, the phenergan is a known anti emetic, and so far the ONLY one that has ever worked for me. Sorry you went through that, it's just awful.
  • Having your body forced to be still and laying on a board that's like a rock leaves risidual pains for days afterwards. I'm so sore today and my stomach muscles are all cramped up from being sick from all the pain meds. I was wishing the meds would've knocked me out!

    I just hope they got the scans because I have no clue what they're gonna do without them. But apparantly what they saw wasn't good considering the way my meds were ordered for after the MRI. I can't wait to get to Mayo Wednesday to see what they saw.

    Do you know why you're body doesn't like most pain meds? Is it in relation to cord compression somewhere? I've got 4 fairly serious compressions in my cervical and lumbar plus whatever they saw yesterday in my thoracic, and I've been wondering if compression is blockig the pain meds so to speak.
Sign In or Register to comment.